Alert archive / California / Winter Storm Warnings in 2018
Winter Storm Warning 8, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Nov 27, 2018, 12:55 PM PST for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Nov 28, 2018, 10:00 PM PST. It was in force for 30 hr. 47 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 27, 2018, 12:55 PM PST (20:55 UTC)
- In effect from
- Nov 28, 2018, 10:00 PM PST
- Expired
- Nov 30, 2018, 4:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 2:00 AM PST | SNOW 5 | 2 S Alpine Meadows, CA | MESONET STATION WRDC1, 2 S ALPINE MEADOWS. |
| Nov 29, 5:00 AM PST | SNOW 5 | 5 N Leavitt Meadows, CA | MESONET STATION SDWC1, 5 N LEAVITT MEADOWS. |
| Nov 29, 5:00 AM PST | SNOW 5 | 5 Sse Verdi, NV | MESONET STATION BMWN2, 5 SE VERDI. |
| Nov 29, 5:00 AM PST | SNOW 5 | 7 W Grover Hot Springs, CA | MESONET STATION FDCC1, 1 ESE CARSON PASS. |
| Nov 29, 5:00 AM PST | SNOW 7 | 4 Wsw Meyers, CA | MESONET STATION ECOC1, ECHO PEAK. |
| Nov 29, 5:35 AM PST | SNOW 2 | 3 Nnw Northstar, CA | AWOS STATION TRK, TRUCKEE AIRPORT. |
| Nov 29, 6:00 AM PST | SNOW 7 | 1 Sw Meeks Bay, CA | MESONET STATION RUBC1, MEEKS BAY. |
| Nov 29, 6:35 AM PST | HEAVY SNOW 30 | 1 Ssw Mammoth Mountain, CA | MAMMOTH MOUNTAIN REPORTED 19-30 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:36 AM PST | SNOW 8 | 1 Ssw June Lake, CA | JUNE MOUNTAIN REPORTED 8 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:37 AM PST | SNOW 6 | 3 Ese South Lake Tahoe, CA | HEAVENLY LAKE TAHOE REPORTED 6 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:38 AM PST | SNOW 4 | 3 E Incline Village, NV | DIAMOND PEAK SKI RESORT REPORTED 4 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:39 AM PST | SNOW 7 | 1 Wsw Squaw Valley, CA | SQUAW VALLEY REPORTED 7 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:40 AM PST | SNOW 7 | 1 Sw Alpine Meadows, CA | ALPINE MEADOWS REPORTED 7 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:42 AM PST | HEAVY SNOW 13 | 1 Ssw Northstar, CA | NORTHSTAR CALIFORNIA REPORTED 13 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:48 AM PST | SNOW 8.5 | 1 Nnw Incline Village, NV | TRAINED WEATHER SPOTTER REPORTED 8.5 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:54 AM PST | HEAVY SNOW 14 | 1 Ne Mount Rose Summit, NV | MT. ROSE SKI RESORT REPORTED 10-14 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 6:57 AM PST | SNOW 8 | 6 Wnw Bridgeport Reserv, CA | TRAINED WEATHER SPOTTER REPORTED 8 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS AT 7200 FEET. |
| Nov 29, 7:00 AM PST | SNOW 0.2 | 1 N Sun Valley, NV | COCORAHS STATION NV-WH-64, SUN VALLEY. |
| Nov 29, 7:00 AM PST | SNOW 0.3 | 1 Nne Reno, NV | COCORAHS STATION NV-WH-2, 1 NNE RENO. |
| Nov 29, 7:00 AM PST | SNOW 0.5 | Verdi, NV | COCORAHS STATION NV-WH-19, VERDI. |
| Nov 29, 7:00 AM PST | SNOW 0.6 | 3 Wnw Sun Valley, NV | COCORAHS STATION NV-WH-142, 3 WNW SUN VALLEY. |
| Nov 29, 7:00 AM PST | SNOW 3.2 | 5 Se Toms Place, CA | COCORAHS STATION CA-MN-4, 4 SE TOMS PLACE. |
| Nov 29, 7:00 AM PST | SNOW 4.5 | Tahoma, CA | COCORAHS STATION CA-ED-9, SUGAR PINE POINT S. |
| Nov 29, 7:00 AM PST | SNOW 4.5 | Tahoma, CA | CO-OP OBSERVER STATION TAAC1, TAHOMA, CA. |
| Nov 29, 7:00 AM PST | SNOW 5 | 4 Sse Mount Rose Summit, NV | MESONET STATION LTVN2, 4 SSE MOUNT ROSE SUMMIT. |
| Nov 29, 7:00 AM PST | SNOW 5.5 | 4 S Conway Summit, CA | COCORAHS STATION CA-MN-1, 3 S CONWAY SUMMIT. |
| Nov 29, 7:12 AM PST | SNOW 7 | Homewood, CA | HOMEWOOD SKI RESORT REPORTED 7 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 7:22 AM PST | SNOW 3.5 | 2 Nw Meyers, CA | TRAINED WEATHER SPOTTER REPORTED 3.5 INCHES OF NEW SNOWFALL WITH 0.76 INCHES OF LIQUID EQUIVALENT IN THE LAST 24 HOURS. |
| Nov 29, 8:00 AM PST | SNOW 0.3 | 7 N Washoe City, NV | COCORAHS STATION NV-WH-59, 7 N WASHOE CITY. |
| Nov 29, 8:00 AM PST | SNOW 1.6 | Lee Vining, CA | CO-OP OBSERVER STATION LEVC1, LEE VINING. |
| Nov 29, 8:00 AM PST | SNOW 2 | 3 Se Emerald Bay, CA | MESONET STATION FLFC1, 2 SE EMERALD BAY. |
| Nov 29, 8:00 AM PST | SNOW 6 | 8 Sw Coleville, CA | MESONET STATION XXXC1, 7 WSW COLEVILLE. |
| Nov 29, 8:00 AM PST | SNOW 7 | 2 Sse Truckee, CA | MESONET STATION TRUC1, TRUCKEE SNOTEL. |
| Nov 29, 8:00 AM PST | SNOW 9 | 3 Wnw Grover Hot Spring, CA | MESONET STATION BSKC1, 3 WNW GROVER HOT SPRINGS. |
| Nov 29, 8:00 AM PST | SNOW 9 | 4 N Spooner Summit, NV | MESONET STATION MRLN2, 4 N SPOONER SUMMIT. |
| Nov 29, 8:19 AM PST | SNOW 3.5 | 1 Sw Toms Place, CA | TRAINED WEATHER SPOTTER REPORTED 3.5 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS WITH 0.40 INCHES OF LIQUID EQUIVALENT. |
| Nov 29, 8:23 AM PST | SNOW 6 | 1 Ne Incline Village, NV | TRAINED WEATHER SPOTTER REPORTED 6 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS AT 6700 FEET. |
| Nov 29, 8:25 AM PST | SNOW 3 | South Lake Tahoe, CA | TRAINED WEATHER SPOTTER REPORTED 3 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 9:00 AM PST | SNOW 3 | 1 S Leavitt Meadows, CA | MESONET STATION LVTC1, LEAVITT MEADOWS. |
| Nov 29, 9:00 AM PST | SNOW 7 | 1 Sw Independence Lake, CA | MESONET STATION ILKC1, 1 SW INDEPENDENCE LAKE. |
| Nov 29, 9:00 AM PST | SNOW 8 | 3 Wsw Conway Summit, CA | MESONET STATION VGAC1, 3 WSW CONWAY SUMMIT. |
| Nov 29, 9:00 AM PST | SNOW 12 | 8 Se Walker, CA | MESONET STATION LOBC1, 8 SE WALKER. |
| Nov 29, 9:00 AM PST | SNOW 13 | 2 Se Sonora Pass, CA | MESONET STATION SRAC1, SONORA PASS. |
| Nov 29, 9:55 AM PST | SNOW 5 | 1 Nnw Homewood, CA | TRAINED WEATHER SPOTTER REPORTED 5 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 10:17 AM PST | SNOW 10 | Dagget Pass, NV | COOPERATIVE WEATHER OBSERVER REPORTED 10 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS. |
| Nov 29, 10:22 AM PST | SNOW 4 | Tahoe City, CA | COOPERATIVE WEATHER OBSERVER REPORTED 4 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS WITH 0.97 INCHES OF LIQUID EQUIVALENT OBSERVED. |
| Nov 29, 10:23 AM PST | SNOW 4 | 1 Ssw Boca Reservoir, CA | COOPERATIVE WEATHER OBSERVER REPORTED 4 INCHES OF NEW SNOWFALL IN THE LAST 24 HOURS AND 0.96 INCHES OF LIQUID EQUIVALENT OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS45 KREV 272055 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 1255 PM PST Tue Nov 27 2018 CAZ072-NVZ002-290000- /O.UPG.KREV.WS.A.0008.181129T0600Z-181130T1200Z/ /O.NEW.KREV.WS.W.0008.181129T0600Z-181130T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 1255 PM PST Tue Nov 27 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST FRIDAY... * CHANGES...Increased confidence with the watch being upgraded to a warning. * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, except 1 to 2 feet above 7000 feet expected with locally higher amounts at the Sierra crest. At Lake Tahoe level, 3 to 6 inches is expected. Winds gusting as high as 60 mph over the higher terrain of the Sierra. * WHERE...Greater Lake Tahoe Area. * WHEN...From 10 PM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible with long delays possible across Sierra passes including Interstate 80 and US-50. Heavy wet snow could cause tree branches to break. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ073-290000- /O.UPG.KREV.WS.A.0008.181129T0600Z-181130T1200Z/ /O.NEW.KREV.WS.W.0008.181129T0600Z-181130T1200Z/ Mono County- Including the cities of Bridgeport, Coleville, and Mammoth Lakes 1255 PM PST Tue Nov 27 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST FRIDAY... * CHANGES...Increased confidence with the watch being upgraded to a warning. * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, except 1 to 3 feet above 7000 feet expected. For the lowest elevations along Highway 395 including Markleeville, Coleville, Lee Vining, and Bridgeport, 2 to 5 inches of accumulation is expected. Winds gusting as high as 60 mph across the higher terrain of the Sierra. * WHERE...Mono County. * WHEN...From 10 PM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Heavy wet snow could cause tree branches to break. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
3 follow-up statements
116 WWUS45 KREV 282250 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 250 PM PST Wed Nov 28 2018 CAZ072-NVZ002-292300- /O.NEW.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ /O.CON.KREV.WS.W.0008.181129T0600Z-181130T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 250 PM PST Wed Nov 28 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * CHANGES...No changes for the Winter Storm Warning through 4 AM Friday...A Winter Storm Watch was added from Friday evening through Saturday evening. * WHAT...Heavy snow expected tonight. Total snow accumulations of 6 to 12 inches in general, except 1 to 2 feet above 7000 feet expected with localized higher amounts at the Sierra Crest. At Lake Tahoe level, 3 to 6 inches are expected with up to 10 inches west of Highway 89. Wind gusts in excess of 60 mph are expected over the higher terrain. Heavy snow possible Friday night. Total snow accumulations of 6 to 12 inches, except 12 to 18 inches above 8000 feet possible. Winds could gust as high as 60 mph. * WHERE...Greater Lake Tahoe Area. * WHEN...For the Winter Storm Warning, from 10 PM this evening to 4 AM PST Friday. For the Winter Storm Watch, from Friday evening through Saturday evening. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ073-292300- /O.NEW.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ /O.CON.KREV.WS.W.0008.181129T0600Z-181130T1200Z/ Mono County- Including the cities of Bridgeport, Coleville, and Mammoth Lakes 250 PM PST Wed Nov 28 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * CHANGES...No changes for the Winter Storm Warning through 4 AM Friday...A Winter Storm Watch was added from Friday evening through Saturday evening. * WHAT...Heavy snow expected tonight. Total snow accumulations of 5 to 10 inches, except 1 to 3 feet above 7000 feet expected. Winds gusting as high as 70 mph. Heavy snow possible Friday night. Total snow accumulations of 5 to 10 inches, except 10 to 18 inches above 8000 feet possible. Winds could gust as high as 70 mph. * WHERE...Mono County. * WHEN...For the Winter Storm Warning, from 10 PM this evening to 4 AM PST Friday. For the Winter Storm Watch, from Friday evening through Saturday evening. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-292300- /O.NEW.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 250 PM PST Wed Nov 28 2018 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 6 inches, except 4 to 14 inches west of Highway 395 possible. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From Friday evening through Saturday evening. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ http://www.weather.gov/reno
148 WWUS45 KREV 291221 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 421 AM PST Thu Nov 29 2018 CAZ072-NVZ002-301200- /O.CON.KREV.WS.W.0008.000000T0000Z-181130T1200Z/ /O.CON.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 421 AM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * CHANGES...increased snowfall totals at lake level. * WHAT...Moderate to heavy snow, especially through mid-morning and again this afternoon and evening. Total snow accumulations 1 to 2 feet above 7000 feet, with localized higher amounts at the Sierra Crest. At Lake Tahoe level, 5 to 10 inches are expected with up to 15 inches west of Highway 89. Wind gusts in excess of 70 mph are expected over exposed higher terrain. Heavy snow possible again Friday night. Additional snow accumulations of 6 to 12 inches, except 12 to 18 inches near the crest are possible. * WHERE...Greater Lake Tahoe Area. * WHEN...For the Winter Storm Warning, until 4 AM PST Friday. For the Winter Storm Watch, from Friday evening through Saturday evening. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions will impact the morning and evening commutes. Heavy, wet snow Friday morning could increase chances for tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ073-301200- /O.CON.KREV.WS.W.0008.000000T0000Z-181130T1200Z/ /O.CON.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ Mono County- Including the cities of Bridgeport, Coleville, and Mammoth Lakes 421 AM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * CHANGES...None. * WHAT...Periods of moderate to heavy snow. Total snow accumulations of 5 to 10 inches above 5500 feet, except 1 to 3 feet above 7000 feet. Winds gusting as high as 70 mph over exposed ridges. Heavy snow possible Friday night. Total snow accumulations of 5 to 10 inches, except 10 to 18 inches above 8000 feet possible. * WHERE...Mono County. * WHEN...For the Winter Storm Warning, through 4 AM PST Friday. For the Winter Storm Watch, from Friday evening through Saturday evening. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Heavy, wet snow Friday morning could increase chances for tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-301200- /O.CON.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 421 AM PST Thu Nov 29 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * CHANGES...Wording update for snowfall amounts. * WHAT...Heavy snow possible. Total snow accumulations of 2 to 6 inches except 6 to 14 inches west of Susanville, including Highways 44 and 36, as well as near Portola. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From Friday evening through Saturday evening. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ http://www.weather.gov/reno
961 WWUS45 KREV 292157 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 157 PM PST Thu Nov 29 2018 CAZ072-NVZ002-302200- /O.UPG.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ /O.NEW.KREV.WS.W.0009.181201T0700Z-181201T2300Z/ /O.CON.KREV.WS.W.0008.000000T0000Z-181130T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 157 PM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...WINTER STORM WARNING IN EFFECT FROM 11 PM FRIDAY TO 3 PM PST SATURDAY... * CHANGES...No changes tonight. A winter storm warning is now in effect late Friday night and Saturday. * WHAT...Snow showers will produce another 1 to 3 inches with locally heavier amounts up to 6 inches tonight. Another round of snow will produce an additional 8 to 14 inches of snow late Friday night into Saturday with heaviest snowfall Saturday morning. The snow Saturday will be more powdery. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 4 AM PST Friday and from 11 PM Friday to 3 PM PST Saturday. * ADDITIONAL DETAILS...Travel will be very difficult tonight and again Saturday with hazardous conditions impacting the commute this evening. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-302200- /O.UPG.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ /O.NEW.KREV.WS.W.0009.181201T0700Z-181201T2300Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 157 PM PST Thu Nov 29 2018 ...WINTER STORM WARNING IN EFFECT FROM 11 PM FRIDAY TO 3 PM PST SATURDAY... * CHANGES...A winter storm warning is now in effect for late Friday night into Saturday. * WHAT...Heavy snow expected. Total snow accumulations of 2 to 5 inches, except 5 to 10 inches west of highway 395. Heaviest snowfall will be late Friday night into Saturday morning. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From 11 PM Friday to 3 PM PST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ073-302200- /O.UPG.KREV.WS.A.0009.181201T0300Z-181202T0300Z/ /O.NEW.KREV.WW.Y.0020.181201T1200Z-181201T2300Z/ /O.CON.KREV.WS.W.0008.000000T0000Z-181130T1200Z/ Mono County- Including the cities of Bridgeport, Coleville, and Mammoth Lakes 157 PM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 3 PM PST SATURDAY... * CHANGES...No changes tonight. A winter weather advisory has been issued for additional moderate snowfall Saturday. * WHAT...Heavy snow showers expected tonight with heaviest snow accumulations occurring in the evening. Additional snow accumulations up to 4 inches, except 8 to 14 inches above 7000 feet. For Saturday, additional snow accumulations 2 to 4 inches with 6 to 12 inches above 7000 feet. * WHERE...Mono County. * WHEN...For the Winter Storm Warning, until 4 AM PST Friday. For the Winter Weather Advisory, from 4 AM to 3 PM PST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will impact the commute this evening. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ070-NVZ005-302200- /O.NEW.KREV.WW.Y.0020.181201T0700Z-181201T2000Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Empire, and Gerlach 157 PM PST Thu Nov 29 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM FRIDAY TO NOON PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected with local amounts up to 4 inches north of Gerlach including the Surprise Valley. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 11 PM Friday until Noon Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ003-302200- /O.NEW.KREV.WW.Y.0020.181201T1200Z-181201T2000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 157 PM PST Thu Nov 29 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 2 inches expected. Local amounts up to 4 inches in the foothills. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 4 AM until Noon Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. This storm is much colder and snow will impact all area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 2:41 AM PST, 10 hours 14 minutes earlier.
Area forecast discussion, Nov 27, 2:41 AM PST, 10 hours 14 minutes before
Area Forecast Discussion
National Weather Service Reno NV
241 AM PST Tue Nov 27 2018
.SYNOPSIS...
A series of storms will bring several rounds of rain and snow to
the Sierra with mainly rain for western Nevada valleys. Travel
impacts will begin across the Sierra today becoming significant
on Wednesday night and Thursday with heavier snow accumulations
expected across the Sierra. The best chance for seeing snowfall in
western Nevada valleys looks to be on Saturday as a cold storm
system is looking more likely.
&&
.SHORT TERM...
*Storm #1 Tuesday afternoon through Wednesday morning:
- The first storm arrives in two parts: 1st wave this afternoon
followed by a 2nd wave Wednesday morning.
- Snow levels during peak precipitation around 7,500 feet on
Tuesday afternoon, falling to 6,500 feet Wednesday morning.
- Several inches of snow possible down to 6,500 feet by Wednesday
morning. Snow may affect I-80/Hwy 50 over Tahoe crest and Hwy 395
passes in Mono County.
- Breezy conditions. Gusts through valleys generally in the 25-35
mph range and up to 45 mph for wind-prone areas. Choppy
conditions on area lakes.
This will be a quick moving and warmer storm that will bring
some Sierra snow accumulations above about 7,500' this afternoon.
This should translate into 4 to 8 inches of snow in the Sierra
above 7,500 feet. Western Nevada will likely see a brief period of
spillover rainfall with precipitation amounts up to around 0.10",
with amounts up to 0.20" in the foothills in far western Nevada.
*Storm #2 Wednesday night through early Friday morning...
-This will be the colder and wetter of the 2 storms this work
week with major transportation impacts likely in the Sierra.
The storm for Wednesday night through early Friday morning will
likely produce major travel impacts in the Sierra with 6-12
inches of snow possible for lower elevations and 1 to 3 feet
possible above 7000 feet. Winter Storm Watches remain in effect
across the Sierra.
Continued an increasing trend with expected snow totals across
Alpine/Mono counties considering the favorable jet dynamics. Snow
totals along the crest look to be at the higher end with around 3
feet expected by Friday.
The greatest uncertainty continues to be snow totals in the 5000-
6500 foot range. There is a high boom or bust potential based on
how quickly snow levels fall as the core of the low moves
overhead.
The track of the low and the dynamics associated with the system
will allow for bands of rain and snow to spillover into western
Nevada. We could see some snow by Thursday night in western
Nevada down to 5000-5500 feet. Rain and snow will taper to
showers by early Friday morning with a break for most of the day
before another storm arrives early Saturday. Fuentes
.LONG TERM...Friday through Tuesday...
* Changes: No major changes to the forecast made.
* Impacts: Saturday looking better for snow in most areas including
the valleys of western Nevada. If you plan to travel over the
Sierra this coming weekend, we recommend monitoring upcoming
forecasts this week for how the snow potential changes.
A colder low pressure system will move into the region this weekend
bringing snow to the Sierra and a good chance for snow even to the
valleys of western Nevada and northeast California. Models have
been fairly consistent showing this colder system with lowering
snow levels and the potential for accumulating snow for the lower
valleys of western Nevada Friday night into Saturday morning.
Forecaster confidence is improving regarding this storm and
lowering snow levels down to near 4000 feet early Saturday
morning. Lighter snow showers will probably hang around through
the day on Saturday and into Sunday morning with light
accumulations in the Sierra during this time.
It looks like we will see a quieter period in the weather early next
week as high pressure builds over the West Coast. There is potential
for increasing storms once again late next week and beyond. -Hoon
&&
.AVIATION...
A series of weather systems will affect our region starting today
through Wednesday afternoon, early Thursday-early Friday, and
Saturday afternoon-early Sunday.
Anticipate deteriorating weather conditions today, especially in the
High Sierra. Winds will increase ahead of the approaching weather
system. Valley rain and mountain snow will lower ceilings, limit
visibility, and cause mountain obscurations today through
Wednesday afternoon. Best chances for snow accumulation in the
High Sierra look to be this evening through early Wednesday
morning, although no snow is expected at area terminals during
this time as snow levels will remain generally above 7500 ft.
Thursday through Friday, a stronger storm will affect our region
bringing moderate-heavy snow to the Sierra. Again, visibilities and
ceilings will lower due to increased clouds and precipitation. Snow
levels will lower to closer to 6000 ft during this time, bringing
potential for IFR CIG/VIS and snow accumulations to KTVL, KTRK
and KMMH. Surface winds at all terminal areas will be breezy
Thursday through Friday. Mountaintop gusts could be greater than
60 kts.
By Saturday, a colder storm could potentially bring snow down to the
valley floors of western Nevada. However, confidence remains low
with regard to snow amounts. Continue to monitor our forecast
updates if you plan to fly this weekend. -Johnston/Hoon
&&
.REV Watches/Warnings/Advisories...
NV...Winter Storm Watch from Wednesday evening through late Thursday
night NVZ002.
CA...Winter Storm Watch from Wednesday evening through late Thursday
night CAZ072-073.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoNearby
Winter Storm Warnings in California, 2018Winter Storm Warnings in Nevada, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.